Menopause Expert Forum
Migraine Headaches, anxiety and mood
About This Forum:

Questions in the Menopause forum are answered by medical professionals and experts. Topics covered include menopause issues, depression, hormone replacement therapy , hot flashes, joint or muscle problems, memory problems, mood swings, osteoporosis , sexual problems, skin changes, sleeping problems, vaginal problems, and weight problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal
Migraine Headaches, anxiety and mood
I am a 49 year old female in perimenopause.  I have a history of migraines since starting my menses at age 13 years old.  Been in perimenopause for the last 4 years.  Four years ago began having panic attacks-one occurred during visit with GYN.  I was place on low dose niravan for anxiety.  I was prescribed Lexapro for mood and maxalt for headache by PCP ( have been on numerous triptans for the last ten years for good control)  When my perimenopausal symptoms began to increase hot flashes, sleep difficulties and mood, I was placed on Yaz.   It has overall been great.  Controlled by anxiety except for right before menses.  However when hot flashes and anxiety continued for the week and doctor wanted to take me off nirvan, my Yaz dosing changed to taking all active pills and skipping inactive.  Since that time my headaches have become more debilitating and more numberous ie. two weeks before cycle and when starting a new pack.  Anxiety has also increased with panicky feelings at end of pack and during pack change (3-5 Days).  I really like the overall effects of Yaz and don't want to change but know I will need to do something in light of increased migraines and anxiety.  I'm wondereing if I should go back to active and inactive pills or try some type of progesterine during the end of pack and start of new.  About ten years ago I took progesterine for seven days out of a month when I had low levels and problems with headaches and energy.  ( I can't remember exact procedure because I moved and started with a new GYN.
Discussion is closed
Cancel
2 Answers
Page 1 of 1
242601 tn?1217000247
Your situation is complicated and will likely take several attempts at trying one thing and ten another to tailor it for you optimally. You did seem to be doing better taking the Yaz with the placebo so a trial of that is worth doing. If progesterone was helpful in the past, adding some natural progesterone to the Yaz after a trying a month or so without it could be helpful. Discuss this with your doctor.

One thing to consider is having an EEG (electroencephanlogram). This studies the brain waves and might yield a clue. Some people with your type of symptoms have something called Temporal Lobe Epilepsy or TLE. It isn't seizures like shaking but rather mood or anxiety or emotional changes that occur. If TLE isn't the case, then at least your know, and if it is, the treatment might be different types of medication.
Machelle M. Seibel, MD
Discussion is closed
Cancel
704667 tn?1228697680
I am a 50 yr. old peri-menopausal woman.
Read Suzanne Somers book - THE SEXY YEARS
You will want to get off the man-made, artificial meds and get really living with Bio-Identical Hormones.
They have saved my mental state, my physical state and my marriage!
Good luck!
Christine
Discussion is closed
Cancel
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank